Alert archive / Mississippi / Flash Flood Warnings in 2013
Flash Flood Warning 61, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 10, 2013, 4:29 AM CDT for Adams County, Franklin County, Jefferson County, Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2013, 4:29 AM CDT (09:29 UTC)
- Expired
- May 10, 2013, 6:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, MS, Franklin County, MS, Jefferson County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 5:30 AM CDT | FLASH FLOOD | 3 Sw Fayette, MS | A PORTION OF US HWY 61 HAD WATER CROSSING IT...LAW ENFORCEMENT WAS ASSISTING TRAFFIC IN THAT AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 61 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1579 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
040
WGUS54 KJAN 100929
FFWJAN
MSC001-037-063-101130-
/O.NEW.KJAN.FF.W.0061.130510T0929Z-130510T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
429 AM CDT FRI MAY 10 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...
THIS INCLUDES THE CITY OF NATCHEZ...
FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...
JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 630 AM CDT
* AT 428 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
AN AREA OF THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED
AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO
FOUR INCHES...HAVE OCCURRED IN THE PAST 3 TO 4 HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLEASANT HILL...UNION CHURCH...MCBRIDE...BLUE HILL...RED LICK...
LORMAN...MCNAIR...STAMPLEY...CHURCH HILL...STANTON...HAMBURG...PINE
RIDGE AND FAYETTE
HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE INCH POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3125 9165 3129 9151 3143 9155 3137 9147
3138 9146 3152 9152 3159 9140 3162 9152
3164 9151 3162 9141 3176 9126 3176 9137
3185 9134 3183 9086 3178 9073 3161 9074
3161 9063 3135 9063 3137 9124 3119 9159
$$
CME1 follow-up statement
392
WGUS74 KJAN 101123
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
623 AM CDT FRI MAY 10 2013
MSC001-037-063-101132-
/O.EXP.KJAN.FF.W.0061.000000T0000Z-130510T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS MS-JEFFERSON MS-FRANKLIN MS-
623 AM CDT FRI MAY 10 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 AM CDT FOR FRANKLIN...
JEFFERSON AND ADAMS COUNTIES...
THE LARGE AREA OF HEAVY RAIN WHICH PROMPTED THE WARNING HAS
DISSIPATED SOME AND HAS BEGUN TO MOVE EAST...AWAY FROM THE AREA.
LAT...LON 3125 9165 3129 9151 3143 9155 3137 9147
3138 9146 3152 9152 3159 9140 3162 9152
3164 9151 3162 9141 3176 9126 3176 9137
3185 9134 3183 9086 3178 9073 3161 9074
3161 9063 3135 9063 3137 9124 3119 9159
$$
CMEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 9, 8:58 PM CDT, 7 hours 31 minutes earlier.
Area forecast discussion, May 9, 8:58 PM CDT, 7 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
858 PM CDT THU MAY 9 2013
...RISK OF HEAVY RAINFALL INCREASING FOR THE REGION LATE TONIGHT
THROUGH MIDDAY TOMORROW. RISK OF STRONG TO SEVERE STORMS CONTINUES
FOR TONIGHT AND FRIDAY...
.UPDATE...ISSUED FLASH FLOOD WATCH FOR MUCH OF THE REGION FOR
TONIGHT THROUGH EARLY AFTERNOON TOMORROW DUE TO INCREASING RISK OF
LOCALLY HEAVY RAINFALL. ALSO GENERALLY INCREASED RAINFALL CHANCES
AND FORECAST RAINFALL AMOUNTS LATE TONIGHT THROUGH TOMORROW. /BB/
&&
.DISCUSSION...LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS IS
CONTINUING TO ORGANIZE BACK TO OUR WEST OVER FAR EASTERN TX. THE
SHORTWAVE THAT IS HELPING DRIVE DEVELOPMENT OF THIS ACTIVITY IS
ALSO PRODUCING THUNDERSTORMS ACROSS LA/AR WITH DEVELOPMENT JUST ON
OUR DOORSTEP THIS EVENING. THE POOL OF QUALITY MOISTURE JUST TO OUR
W AND S ALONG WITH AN OBSERVED TREND FOR TRAINING STORMS IN THE
APPROACHING COMPLEX IS INCREASING CONFIDENCE IN THE POTENTIAL FOR
PERIODS OF HEAVY RAINFALL AND POSSIBLE FLOODING ISSUES TONIGHT AND
EARLY FRIDAY. THE FLASH FLOOD WATCH IS CURRENTLY IN EFFECT FOR WRN
AND SRN ZONES WHERE CONFIDENCE IS HIGHER THAT MOISTURE AND FORCING
WILL BE SUFFICIENT FOR PERIODS OF HEAVIER RAINFALL BUT MAY BE
EXTENDED FARTHER TO THE E AND NE DURING THE NEXT SHIFT.
ANTICIPATING THIS CLUSTER OF SHOWERS AND STORMS TO TRANSITION
EASTWARD THROUGH THE NIGHT. THE STRONGEST...POSSIBLY
SEVERE...CONVECTION WILL TRANSLATE INTO SE AR...NE LA AND WRN MS
THIS EVENING...PUSHING EWD ACROSS THE REMAINDER OF THE FORECAST AREA
AFTER MIDNIGHT. WITH THE BEST MOISTURE POOLING NWD ACROSS LA THIS
EVENING IT WOULD BE LITTLE SURPRISE IF THE SVR WATCH CURRENTLY IN
PLACE OVER WRN LA WERE TO BE EXTENDED FARTHER EWD INTO OUR FORECAST
AREA TONIGHT. STRONG TO SEVERE CONVECTION AND POTENTIALLY HEAVY
RAINFALL WILL BE SUPPORTED THROUGH THE OVERNIGHT HOURS INTO EARLY
FRIDAY AS MOISTURE INCREASES AHEAD OF THE APPROACHING SURFACE
BOUNDARY AND STRONG JET FORCING DEVELOPS ACROSS THE REGION.
&&
.PREV DISCUSSION... /ISSUED 349 PM CDT THU MAY 9 2013/
SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...
THE LATEST MODELS SHOW STRONG TO POSSIBLY SEVERE CONVECTION COMING
ACROSS THE REGION FROM THE WEST IN THE FORM OF A CONVECTIVE COMPLEX
LATE TONIGHT INTO FRIDAY MORNING. THIS WILL BE ASSOCIATED WITH A
COLD FRONT AND UPPER SOUTHERN PLAINS TROUGH APPROACHING THE REGION.
THE POTENTIAL EXISTS FOR SOME OF THE STORMS TO BECOME STRONG TO
SEVERE. THE PRIMARY RISK WILL BE DAMAGING WIND GUSTS TO 60 MPH AND
QUARTER SIZED HAIL. A TORNADO OR TWO CANNOT BE RULED OUT. LOW TO MID
LEVEL FLOW WILL BECOME PARALLEL ALONG THE BOUNDARY AND THIS COMBINED
WITH PACIFIC MOISTURE COMING ACROSS THE REGION WILL ALSO BRING THE
RISK OF LOCALLY HEAVY RAINS. AROUND TWO TO THREE INCHES OF RAINFALL
WILL BE POSSIBLE...WHICH WILL AFFECT MOIST SOILS AND SOME HIGH RIVER
LEVEL CONDITIONS. A FLASH FLOOD WATCH MAY BE NEEDED DEPENDING ON THE
SPEED AND TIMING OF THIS SYSTEM. AS FOR GUIDANCE...CUT TEMPS TONIGHT
FOR SOME LOCATIONS DUE TO THE COLD POOL MOVING IN BEHIND THE
COMPLEX.
MUCH ON SATURDAY WILL DEPEND ON MESOSCALE INFLUENCES AND CONVECTIVE
EVOLUTION FRIDAY/FRIDAY NIGHT. MOST GUIDANCE SUGGEST THAT A SLOW
MOVING FRONTAL BOUNDARY WILL BE MOVING SOUTHEAST ACROSS THE ARKLAMISS
AND WILL SUPPORT ANOTHER CONVECTIVE SYSTEM...BUT MESOSCALE BOUNDARIES
MAY HAVE MORE TO SAY WHERE THUNDERSTORM ACTIVITY ULTIMATELY FOCUSES
ON SATURDAY. PRECIPITABLE WATER > 1.5 INCHES AND DEEP LAYER FLOW
NEARLY PARALLEL TO THE FRONT WILL SUPPORT AT LEAST LOCALLY HEAVY
RAINFALL. /27/EC/
LONG TERM...SUNDAY THROUGH NEXT THURSDAY...
MODELS AGREE THAT HIGH PRESSURE WILL BRING DRIER AND COOLER AIR
BEHIND THE FRONT FOR SUNDAY INTO EARLY NEXT WEEK. LOW TEMPERATURES
MONDAY MORNING WILL GET BACK DOWN INTO THE UPPER 40S AT MANY
LOCATIONS...AND THIS IS ABOUT 10 DEG F BELOW CLIMATE NORMAL. THERE
ARE SIGNALS IN THE LONGER RANGE GLOBAL MODELS FOR A WEAK MID LEVEL
SHORTWAVE TROUGH TO APPROACH THE ARKLAMISS BY NEXT THURSDAY...AND
SMALL RAIN CHANCES ARE INDICATED IN THE FORECAST FOR NOW. /EC/
&&
.AVIATION...VFR CONDITIONS IN PLACE THIS EVENING WILL GRADUALLY
DETERIORATE FROM THE WEST TONIGHT AS A COMPLEX OF RAIN AND TSTMS
MOVES INTO THE REGION. ISOLATED TSTMS WILL BE POSSIBLE ALONG AND
WEST OF THE MS RIVER AND N OF I-20 THROUGH MIDNIGHT WITH STORMS AND
MVFR...LCL IFR...CONDITIONS SPREADING TO THE EAST OVERNIGHT.
WIDESPREAD MVFR CIGS/VSBYS ARE EXPECTED THROUGH NOON FRIDAY WITH
WIDESPREAD RAIN AND TSTMS. CLOUD DECKS WILL BE BKN-OVC 2500-4000 FT
IN THE AFTERNOON WITH SCT SHWRS AND TSTMS POSSIBLE.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 1 AM CDT FRIDAY THROUGH FRIDAY AFTERNOON
FOR MSZ018-019-025>028-034>037-040>044-047>051-053>066-
072>074.
LA...FLASH FLOOD WATCH FROM 1 AM CDT FRIDAY THROUGH FRIDAY AFTERNOON
FOR LAZ007>009-015-016-023>026.
AR...FLASH FLOOD WATCH FROM 1 AM CDT FRIDAY THROUGH FRIDAY AFTERNOON
FOR ARZ074-075.
&&
BB/03/27/ECHazardous weather outlook, May 9, 8:02 PM CDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 802 PM CDT THU MAY 9 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037- 040>044-047>051-053>066-072>074-110115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN- HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 802 PM CDT THU MAY 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY STRONG TO SEVERE STORMS WILL BE POSSIBLE TONIGHT AND FRIDAY AS A THUNDERSTORM COMPLEX MOVES INTO THE AREA. THESE STORMS WILL HAVE THE POTENTIAL FOR WIND GUSTS OF 60 TO 70 MPH ALONG WITH A TORNADO OR TWO. IN ADDITION...PERIODS OF HEAVY RAINFALL ARE EXPECTED TONIGHT AND EARLY FRIDAY. RAINFALL TOTALS OF 1 TO 3 INCHES WILL BE POSSIBLE WITH A POTENTIAL FOR LOCALLY HIGHER AMOUNTS. WITH WET SOIL CONDITIONS IN PLACE AND SWOLLEN CREEKS AND STREAMS...RAINFALL RATES AND TOTALS MAY BE HIGH ENOUGH TO PRODUCE FLASH FLOODING AT SOME LOCATIONS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH NOON FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED TO CONTINUE AHEAD OF A COLD FRONT SATURDAY...PRIMARILY TO THE SOUTH OF THE INTERSTATE 20 CORRIDOR. LOCALLY HEAVY RAINFALL AND A FEW STRONG STORMS WILL BE POSSIBLE. STORMS WILL END SATURDAY NIGHT WITH DRY CONDITIONS RETURNING FOR SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT INTO EARLY FRIDAY MORNING AND AGAIN SATURDAY. MSZ029>033-038-039-045-046-052-110045- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA- KEMPER-LAUDERDALE- 740 PM CDT THU MAY 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND EAST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY STRONG...POSSIBLY SEVERE...STORMS CAN BE EXPECTED LATE TONIGHT AND FRIDAY AS A THUNDERSTORM COMPLEX MOVES INTO THE AREA. THESE STORMS WILL HAVE THE POTENTIAL FOR WIND GUSTS OF 50 TO 60 MPH. PERIODS OF HEAVY RAINFALL WILL ALSO BE POSSIBLE. RAINFALL RATES MAY RESULT IN LOCAL FLOODING...INCLUDING PONDING WATER ON ROADWAYS AND IN LOW LYING AREAS. SMALL CREEKS AND STREAMS MAY ALSO SEE RISES IN WATER LEVELS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED TO CONTINUE AHEAD OF A COLD FRONT SATURDAY...PRIMARILY TO THE SOUTH OF THE INTERSTATE 20 CORRIDOR. LOCALLY HEAVY RAINFALL AND A FEW STRONG STORMS WILL BE POSSIBLE. STORMS WILL END SATURDAY NIGHT WITH DRY CONDITIONS RETURNING FOR SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE TONIGHT AND FRIDAY AND AGAIN SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 03/28
In the hours before
Special weather statement, May 10, 1:30 AM CDT, 2 hours 59 minutes before
MSZ043-048-049-100715-
RANKIN MS-MADISON MS-HINDS MS-
130 AM CDT FRI MAY 10 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
130 AM CDT FRI MAY 10 2013
...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN PORTIONS OF THE
JACKSON METROPOLITAN AREA...
A SHORT LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO
DIME SIZE HAIL AND 45 MPH WIND GUSTS WAS LOCATED FROM 9 MILES NORTH
OF ANNANDALE TO 3 MILES NORTHWEST OF JACKSON AT 129 AM CDT...MOVING
EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN HINDS...MADISON AND NORTHERN RANKIN COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3260 8978 3243 8975 3225 9029 3264 9031
3267 9023 3266 9020 3270 9013 3270 9010
3275 9004 3280 9002 3282 8999 3289 8977
3289 8973 3264 8973
TIME...MOT...LOC 0629Z 248DEG 31KT 3265 9020 3237 9019
BYBSpecial weather statement, May 10, 1:33 AM CDT, 2 hours 56 minutes before
MSZ053-054-059-062-100715-
LINCOLN MS-JEFFERSON MS-COPIAH MS-CLAIBORNE MS-
133 AM CDT FRI MAY 10 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
133 AM CDT FRI MAY 10 2013
...STRONG THUNDERSTORMS PUSHING THROUGH JEFFERSON COUNTY...
A SHORT LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO
DIME SIZE HAIL AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM ALCORN
TO 6 MILES SOUTHEAST OF MCNAIR AT 132 AM CDT...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN CLAIBORNE...WESTERN COPIAH...JEFFERSON AND
NORTHWESTERN LINCOLN COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3161 9064 3161 9108 3187 9124 3192 9118
3194 9119 3207 9072 3205 9071 3205 9056
3165 9033 3157 9063
TIME...MOT...LOC 0632Z 252DEG 31KT 3187 9112 3158 9095
BYBSpecial weather statement, May 10, 1:56 AM CDT, 2 hours 33 minutes before
LAZ024-026-100740-
CONCORDIA LA-CATAHOULA LA-
156 AM CDT FRI MAY 10 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
156 AM CDT FRI MAY 10 2013
...STRONG THUNDERSTORMS MOVING THROUGH NORTHEASTERN LOUISIANA...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WIND GUSTS WAS LOCATED 11 MILES SOUTHWEST OF LARTO AT
156 AM CDT...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN CATAHOULA AND CENTRAL CONCORDIA PARISHES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3136 9201 3156 9151 3153 9149 3152 9152
3145 9152 3138 9146 3136 9148 3136 9151
3143 9155 3141 9158 3130 9151 3122 9180
3126 9183 3129 9193 3122 9192 3123 9200
3128 9203
TIME...MOT...LOC 0656Z 248DEG 30KT 3127 9199
BYBSpecial weather statement, May 10, 3:03 AM CDT, 1 hour 26 minutes before
MSZ060-100835-
ADAMS MS-
303 AM CDT FRI MAY 10 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
303 AM CDT FRI MAY 10 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES SOUTHWEST OF SIBLEY AT 304 AM CDT...MOVING NORTHEAST
AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHERN ADAMS COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3136 9150 3136 9148 3138 9146 3143 9150
3159 9116 3135 9116 3134 9118 3137 9122
3135 9131 3131 9142 3131 9146 3127 9148
TIME...MOT...LOC 0804Z 247DEG 30KT 3136 9142
CMESpecial weather statement, May 10, 3:35 AM CDT, 54 minutes before
MSZ059>061-100930-
ADAMS MS-JEFFERSON MS-FRANKLIN MS-
335 AM CDT FRI MAY 10 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
335 AM CDT FRI MAY 10 2013
AN AREA OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN WAS LOCATED
5 MILES NORTHEAST OF KINGSTON AT 330 AM CDT...MOVING NORTHEAST AT 30
MPH.
RADAR SUGGESTS AROUND TWO INCHES OF RAIN HAS FALLEN ACROSS PARTS OF
THE AREA OVER THE PAST 4 HOURS. ADDITIONAL RAINS NEAR ONE INCH MAY
OCCUR THROUGH 530 AM. IF ADDITIONAL HEAVY RAIN DEVELOPS AND SHOWS IT
MAY LAST FOR A LONGER PERIOD...THEN A FLASH FLOOD WARNING MAY BE
NEEDED.
PEOPLE IN WESTERN FRANKLIN...CENTRAL JEFFERSON AND EAST CENTRAL ADAMS
COUNTIES SHOULD MONITOR THIS ACTIVITY CLOSELY FOR POTENTIAL FLOODING.
LAT...LON 3184 9117 3182 9092 3174 9080 3137 9086
3137 9134 3164 9131
TIME...MOT...LOC 0830Z 236DEG 25KT 3147 9120
CMESpecial weather statement, May 10, 3:42 AM CDT, 47 minutes before
MSZ061-100910- FRANKLIN MS- 342 AM CDT FRI MAY 10 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 342 AM CDT FRI MAY 10 2013 A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED 7 MILES NORTHEAST OF GARDEN CITY AT 342 AM CDT...MOVING EAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3148 9114 3161 9075 3135 9074 3134 9113 TIME...MOT...LOC 0842Z 249DEG 35KT 3143 9103 CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:44 PM CDT | Flash Flood Watch | JAN | Adams, Attala, Bolivar, Carroll, Claiborne, Clarke and 31 more | 16 hr |
| May 10, 12:45 AM CDT | Special Weather Statement | JAN | Yazoo | 30 min |
| May 10, 1:30 AM CDT | Special Weather Statement | JAN | Madison | 45 min |
| May 10, 1:33 AM CDT | Special Weather Statement | JAN | Claiborne, Jefferson | 42 min |
| May 10, 3:03 AM CDT | Special Weather Statement | JAN | Adams | 32 min |
| May 10, 3:35 AM CDT | Special Weather Statement | JAN | Franklin, Jefferson | 55 min |
| May 10, 3:42 AM CDT | Special Weather Statement | JAN | Franklin | 28 min |
| May 10, 4:12 AM CDT | Flash Flood Warning | JAN | Copiah, Simpson | 3 hr |
| May 10, 6:12 AM CDT | River Flood Warning | JAN | Lawrence | 5 days |
| May 10, 10:16 AM CDT | River Flood Warning | JAN | Neshoba | 58 hr |
| May 10, 10:16 AM CDT | River Flood Warning | JAN | Leake | 47 hr |
| May 10, 10:16 AM CDT | River Flood Warning | JAN | Hinds, Rankin | 10 hr |
Nearby
Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.